Functional analysis, Operator theory
On an extension of a global implicit function theorem
Comptes Rendus. Mathématique, Volume 360 (2022) no. G5, pp. 439-450.

We study the existence of global implicit functions for equations defined on open subsets of Banach spaces. The partial derivative with respect to the second variable is only required to have a left inverse instead of being invertible. Generalizing known results, we provide sufficient criteria which are easy to check. These conditions essentially rely on the existence of diffeomorphisms between the respective projections of the set of zeros and appropriate Banach spaces, as well as a corresponding growth bound. The projections further allow to consider cases where the global implicit function is not defined on all of the open subset corresponding to the first variable.

Received:
Accepted:
Published online:
DOI: 10.5802/crmath.309
Classification: 26B10, 58C15
Berger, Thomas 1; Haller, Frédéric 2

1 Institut für Mathematik, Universität Paderborn, Warburger Str. 100, 33098 Paderborn, Germany
2 Fachbereich Mathematik, Universität Hamburg, Bundesstrasse 55, D-20146 Hamburg, Germany
@article{CRMATH_2022__360_G5_439_0,
     author = {Berger, Thomas and Haller, Fr\'ed\'eric},
     title = {On an extension of a global implicit function theorem},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {439--450},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {360},
     number = {G5},
     year = {2022},
     doi = {10.5802/crmath.309},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/crmath.309/}
}
TY  - JOUR
AU  - Berger, Thomas
AU  - Haller, Frédéric
TI  - On an extension of a global implicit function theorem
JO  - Comptes Rendus. Mathématique
PY  - 2022
SP  - 439
EP  - 450
VL  - 360
IS  - G5
PB  - Académie des sciences, Paris
UR  - http://www.numdam.org/articles/10.5802/crmath.309/
DO  - 10.5802/crmath.309
LA  - en
ID  - CRMATH_2022__360_G5_439_0
ER  - 
%0 Journal Article
%A Berger, Thomas
%A Haller, Frédéric
%T On an extension of a global implicit function theorem
%J Comptes Rendus. Mathématique
%D 2022
%P 439-450
%V 360
%N G5
%I Académie des sciences, Paris
%U http://www.numdam.org/articles/10.5802/crmath.309/
%R 10.5802/crmath.309
%G en
%F CRMATH_2022__360_G5_439_0
Berger, Thomas; Haller, Frédéric. On an extension of a global implicit function theorem. Comptes Rendus. Mathématique, Volume 360 (2022) no. G5, pp. 439-450. doi : 10.5802/crmath.309. http://www.numdam.org/articles/10.5802/crmath.309/

[1] Blot, Joël On global implicit functions, Nonlinear Anal., Theory Methods Appl., Volume 17 (1991) no. 10, pp. 947-959 | DOI | MR | Zbl

[2] Cristea, Mihai A note on global implicit function theorem, JIPAM, J. Inequal. Pure Appl. Math., Volume 8 (2007) no. 4, 100, 15 pages | MR | Zbl

[3] Dieudonné, Jean A. Foundations of Modern Analysis, Pure and Applied Mathematics, 10, Academic Press Inc., 1969

[4] Gernandt, Hannes; Haller, Frédéric E.; Reis, Timo; van der Schaft, Arjan J. Port-hamiltonian formulation of nonlinear electrical circuits, J. Geom. Phys., Volume 159 (2021), 103959, 16 pages | MR | Zbl

[5] Gutú, Olivia; Jaramillo, Jesús A. Global homeomorphisms and covering projections on metric spaces, Math. Ann., Volume 338 (2007) no. 1, pp. 75-95 | DOI | MR | Zbl

[6] Ichiraku, Shigeo A note on global implicit function theorems, IEEE Trans. Circuits Syst., Volume 32 (1985) no. 5, pp. 503-505 | DOI | MR | Zbl

[7] Lee, John M. Introduction to Smooth Manifolds, Graduate Texts in Mathematics, 218, Springer, 2012 | Zbl

[8] Mathis, Wolfgang; Reibiger, Albrecht Küpfmüller Theoretische Elektrotechnik, Springer, 2017 | DOI

[9] Plastock, Roy Homeomorphisms between banach spaces, Trans. Am. Math. Soc., Volume 200 (1974), pp. 169-183 | DOI | MR | Zbl

[10] Rheinboldts, Werner C. Local mapping relations and global implicit function theorems, Trans. Am. Math. Soc., Volume 138 (1969), pp. 183-198 | DOI | MR | Zbl

[11] Sandberg, Irwin W. Global implicit function theorems, IEEE Trans. Circuits Syst., Volume 28 (1981), pp. 145-149 | DOI | MR | Zbl

[12] Zhang, Weinian; Ge, Shuzhi S. A global implicit function theorem without initial point and its applications to control of non-affine systems of high dimensions, J. Math. Anal. Appl., Volume 313 (2006) no. 1, pp. 251-261 | DOI | MR | Zbl

Cited by Sources: